Alert archive / Tennessee / Flash Flood Warnings in 2022

Flash Flood Warning 11, NWS Nashville, TN

August 6, 2022Fentress County, Overton County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 6, 2022, 6:06 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 6:06 PM CDT (23:06 UTC)
Expired
Aug 6, 2022, 8:00 PM CDT
In force
114 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Fentress County, TN, Overton County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WGUS54 KOHX 062306
FFWOHX
TNC049-133-070100-
/O.NEW.KOHX.FF.W.0011.220806T2306Z-220807T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
606 PM CDT Sat Aug 6 2022

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southwestern Fentress County in middle Tennessee...
  Southeastern Overton County in middle Tennessee...

* Until 800 PM CDT.

* At 606 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Crawford and Clarkrange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3616 8521 3639 8523 3639 8502 3616 8500
      3615 8500 3616 8501 3616 8502 3617 8503
      3615 8505 3615 8506 3615 8507 3614 8507
      3614 8508 3614 8510 3614 8512 3615 8520

FLASH FLOOD...RADAR INDICATED

$$

Barnwell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:46 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 6, 3:46 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
346 PM CDT Sat Aug 6 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Sunday Night)
Issued at 346 PM CDT Sat Aug 6 2022

Unsettled weather pattern will continue through Sunday night as
result of a benign surface and upper level pattern continuing
across mid state region. Isolated to scattered mainly diurnally
driven showers and thunderstorms will be norm with at times
numerous showers and thunderstorms being experienced also
for remainder of these afternoon hours today and again on Sunday
afternoon for locations generally east of I-65. When diurnal
influences begin to diminish, showers and thunderstorms will
start coming to an end. This should be generally as evening hours
tonight progress with showers and thunderstorms once again
developing again as daylight hours progress on Sunday. Within this
very unsettled weather pattern, it is of particular note that
very little if any atmospheric wind shear is expected. As a
result, developing convection will generally be quite vertical,
slow moving, and thus bringing the potential with it of some of
the stronger showers and thunderstorms bringing heavy rainfall to
certain locations that could result in at least local ponding of
water on area roadways, minor flooding, etc. Can not rule out the
stronger downdrafts associated with the stronger storms producing
strong to damaging winds at times. As mentioned before, most
shower and thunderstorms activity will be diurnally driven in
nature. However, when it comes to location development outflow
boundaries from current and previous days convection along with
local orographic effects will likely play a key role in
particular convective development also. For a better set of words,
atmosphere just trying to cool itself off when the day starts
getting too hot. As for temperatures, mild lows in low to mid 70s,
upper 60s to around 70 Cumberland Plateau Region expected tonight
and Sunday night with muggy overnight conditions continuing.
Highs on Sunday will be near seasonal normal values with humid
conditions continuing.

.LONG TERM...
(Monday through next Saturday)
Issued at 346 PM CDT Sat Aug 6 2022

More unsettled weather pattern through at least day on Wednesday
is continued to be expected across mid state region as benign
surface and upper level pattern continues across our area. Pretty
much a repeat of the short term period when it comes to
temperature and humidity values through Tuesday night. Pretty
much of a repeat of the short term period also through Tuesday
night when it comes to showers and thunderstorm chances and
possible location development and areal coverage.

Thankfully, a summertime cold front looks to push through mid
state as day progresses on Wednesday. As Wednesday night into
Thursday progresses also, upper level ridging influences across
western contingous U.S. will slowly shift eastward and become
even stronger, ushering in northwesterly upper level flow to our
area. So it is looking like this unsettled weather pattern will
come to an end as Thursday into first part of upcoming weekend
progresses. As those days progress, expecting dry weather, mostly
clear skies, and temperatures a few degrees below seasonal normal
values.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sat Aug 6 2022

The weather pattern will continue for the next 24+ hours.
Standard afternoon and evening showers and thunderstorms. The best
chances will be BNA/MQY/CSV but have included a tempo for all
sites. Any storms that do impact a terminal will have the
potential for heavy rainfall. Coverage of storms will decrease
after sunset with some broken high clouds. Winds will be
southerly. Don/t expect too much in the way of early morning
fog...except for possible at CSV from 07/10Z to 07/13Z with MVFR
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  91  73  90 /  40  60  20  40
Clarksville    72  91  71  90 /  30  40  20  30
Crossville     68  83  68  82 /  40  70  20  60
Columbia       72  91  72  90 /  40  60  20  40
Cookeville     70  86  71  85 /  50  70  20  50
Jamestown      69  83  69  83 /  50  60  20  60
Lawrenceburg   71  89  71  88 /  30  50  20  40
Murfreesboro   72  90  72  89 /  40  60  20  40
Waverly        72  91  72  91 /  30  40  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...JB Wright
LONG TERM....JB Wright
AVIATION.....12
Hazardous weather outlook, Aug 6, 2:46 AM CDT, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
246 AM CDT Sat Aug 6 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-070800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
246 AM CDT Sat Aug 6 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

In the hours before

Special weather statement, Aug 6, 4:02 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
402 PM CDT Sat Aug 6 2022

TNZ063>065-077>079-062200-
Cannon TN-Coffee TN-Grundy TN-De Kalb TN-Warren TN-White TN-
402 PM CDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of southeastern De Kalb,
Warren, Coffee, northwestern Grundy, southwestern White and eastern
Cannon Counties through 500 PM CDT...

At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Smithville to near
Tullahoma. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
McMinnville, Manchester, Tullahoma, Altamont, Morrison, Centertown,
Viola, Hillsboro, Rock Island State Park, Summitville and Arnold AFB.

Subterranea Festival 2022 will also be impacted.

This includes Interstate 24 between mile markers 104 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3532 8600 3534 8603 3536 8615 3534 8620
      3534 8626 3535 8624 3537 8628 3538 8625
      3539 8628 3541 8625 3546 8625 3592 8596
      3592 8551 3580 8557 3581 8560 3578 8561
      3579 8560 3576 8561 3576 8560 3531 8583
TIME...MOT...LOC 2102Z 268DEG 9KT 3587 8592 3540 8622

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Barnwell
Special weather statement, Aug 6, 4:45 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 PM CDT Sat Aug 6 2022

TNZ078-080-062230-
Van Buren TN-Warren TN-
445 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of Van Buren and
southeastern Warren Counties through 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Spencer, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Spencer and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3576 8527 3572 8527 3557 8542 3555 8546
      3553 8563 3559 8572 3582 8548 3581 8547
      3582 8546 3582 8543 3580 8536 3582 8527
      3581 8528 3580 8527 3578 8527 3578 8526
      3577 8525
TIME...MOT...LOC 2145Z 240DEG 19KT 3558 8551

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Barnwell
Special weather statement, Aug 6, 4:50 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
450 PM CDT Sat Aug 6 2022

TNZ011-032>034-066-062245-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
450 PM CDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of eastern Overton,
central Pickett, northern Cumberland, southeastern Putnam and
Fentress Counties through 545 PM CDT...

At 449 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Byrdstown to near
Monterey. Movement was northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamestown, Fairfield Glade, Monterey, Allardt, Grimsley, Slate
Springs, Clarkrange, Crawford, Pickett State Park and Pall Mall.

This includes Interstate 40 between mile markers 298 and 316.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
      3630 8480 3629 8487 3621 8491 3615 8491
      3613 8487 3608 8483 3609 8480 3606 8479
      3598 8527 3599 8531 3603 8531 3605 8537
      3652 8519 3662 8500 3660 8479 3640 8466
TIME...MOT...LOC 2149Z 238DEG 20KT 3652 8504 3607 8529

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Barnwell
Local storm report, Aug 6, 5:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SAT AUG 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 ESE INGLEWOOD         36.20N 86.68W
08/06/2022                   DAVIDSON           TN   PUBLIC

            TREE DAMAGE REPORTED WITH ONE LIMB HITTING A
            VEHICLE. PHOTOS AND REPORT VIA TWITTER. TIME
            ESTIMATED FROM RADAR.

&&

JB
Special weather statement, Aug 6, 5:47 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
547 PM CDT Sat Aug 6 2022

TNZ011-032>034-066-062345-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
547 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southeastern
Overton, central Pickett, northern Cumberland, east central Putnam
and Fentress Counties through 645 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Jamestown, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Allardt, Crawford, Grimsley, Pickett State Park and
Clarkrange.

This includes Interstate 40 between mile markers 305 and 306.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
      3634 8474 3633 8477 3630 8480 3629 8487
      3624 8488 3621 8491 3615 8491 3613 8487
      3608 8483 3610 8482 3609 8480 3604 8477
      3608 8524 3652 8509 3656 8475 3640 8466
TIME...MOT...LOC 2247Z 246DEG 16KT 3630 8494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Barnwell
Local storm report, Aug 6, 5:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT SAT AUG 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 ESE INGLEWOOD         36.20N 86.68W
08/06/2022                   DAVIDSON           TN   PUBLIC

            ADDITIONAL TREES DOWN IN THE SUNSET VIEW
            NEIGHBORHOOD. REPORT VIA TWITTER, TIME
            ESTIMATED BY RADAR.

&&

JB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:08 PM CDTSpecial Weather StatementOHXSmith, Trousdale52 min
Aug 6, 1:14 PM CDTSpecial Weather StatementOHXSumner16 min
Aug 6, 1:19 PM CDTSpecial Weather StatementOHXSumner41 min
Aug 6, 1:56 PM CDTSpecial Weather StatementOHXWilson49 min
Aug 6, 2:31 PM CDTSpecial Weather StatementOHXWilson44 min
Aug 6, 2:59 PM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Wilson46 min
Aug 6, 3:30 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Sumner2 hr
Aug 6, 3:33 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Warren42 min
Aug 6, 4:02 PM CDTSpecial Weather StatementOHXCoffee, Warren58 min
Aug 6, 4:45 PM CDTSpecial Weather StatementOHXVan Buren45 min
Aug 6, 4:50 PM CDTSpecial Weather StatementOHXFentress, Pickett55 min
Aug 6, 5:47 PM CDTSpecial Weather StatementOHXFentress58 min
Aug 6, 5:58 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Overton2 hr
Aug 6, 6:21 PM CDTSpecial Weather StatementOHXCumberland39 min
Aug 6, 6:32 PM CDTSpecial Weather StatementOHXGiles43 min
Aug 6, 6:48 PM CDTAreal Flood AdvisoryOHXCumberland117 min

Nearby

Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.